Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Nashville, TN

October 20, 2016Davidson County, Tennessee

NWS Nashville, TN issued this special weather statement at Oct 20, 2016, 1:07 PM CDT for Davidson County, Tennessee. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 20, 2016, 1:07 PM CDT (18:07 UTC)
Expired
Oct 20, 2016, 1:30 PM CDT
In force
23 min
Issued by
NWS Nashville, TN

County Davidson County, TN

The radar

The Nashville radar (KOHX), 25 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 171 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
171 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

971 
WWUS84 KOHX 201807
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
107 PM CDT THU OCT 20 2016
 
TNZ008-027-201830-
DAVIDSON TN-SUMNER TN-
107 PM CDT THU OCT 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND SOUTHWESTERN SUMNER
COUNTIES UNTIL 130 PM CDT...

AT 106 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
JUST WEST OF NASHVILLE...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HEAVY DOWNPOURS WILL OCCUR WITH THESE
STORM.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MADISON...HENDERSONVILLE...GOODLETTSVILLE...
MILLERSVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...LAKEWOOD...
HERMITAGE...JOELTON...BELLEVUE...OLD HICKORY...ANTIOCH...BERRY
HILL...BEAMAN PARK...WHITES CREEK AND BELLS BEND.

LAT...LON 3606 8662 3605 8688 3605 8693 3604 8695
      3604 8700 3612 8701 3614 8700 3623 8698
      3626 8697 3641 8670 3641 8669 3642 8668
      3646 8661
TIME...MOT...LOC 1806Z 237DEG 32KT 3620 8688 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 20, 12:45 PM CDT, 22 minutes earlier.

Area forecast discussion, Oct 20, 12:45 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1245 PM CDT Thu Oct 20 2016

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

A few adjustments were made to pop trends. Otherwise, the forecast
looks good.

A cold front was located along the Ohio River this morning. Bands
of showers were occurring ahead of the front, with more
concentrated rainfall along the boundary, especially over north KY
and south IN with a surface wave that was moving along the
boundary.

For Mid TN, showers will continue to be isolated to scattered
this morning, then showers and some thunderstorms will increase in
coverage this afternoon. Our northwest counties will have the
highest rain chances from noon to 4pm, while the highest chances
for BNA will be 2pm - 7pm. The Plateau will have highest pops from
6pm - 10pm. Rainfall amounts of one quarter to one half inch will
be common, but there will be some locally heavier downpours. There
is a small risk for strong storms with gusty winds. High temperatures
are expected to reach the low 70s northwest to lower 80s
southeast. Afternoon rain and frontal passage will cool
temperatures into the 60s.

&&

.AVIATION...
18Z TAF DISCUSSION.

An approaching cold front will bring scattered showers and
thunderstorms this afternoon. Behind the front, scattered
showers are likely with widespread MVFR cigs lingering through the
night and into Friday morning. CSV will probably drop to IFR by
daybreak Friday. The front will turn winds northwest around 10kt
with gusts to 20kt at times. Estimated frontal timing for CKV
20Z, BNA 22Z and CSV 01Z.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......13
AVIATION........13
Hazardous weather outlook, Oct 20, 5:42 AM CDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
542 AM CDT THU OCT 20 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-211130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
542 AM CDT THU OCT 20 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL COME THROUGH MIDDLE TENNESSEE TODAY AND IS
EXPECTED TO PRODUCE A LINE OF STORMS ACROSS THE MID STATE THIS
AFTERNOON AND INTO THE EVENING. SOME OF THESE STORMS MAY BECOME
STRONG, WITH GUSTY WINDS AND BRIEF HEAVY RAINFALL THE MAIN
THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Oct 20, 1:07 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
107 PM CDT THU OCT 20 2016

TNZ008-027-201830-
DAVIDSON TN-SUMNER TN-
107 PM CDT THU OCT 20 2016

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND SOUTHWESTERN SUMNER
COUNTIES UNTIL 130 PM CDT...

AT 106 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
JUST WEST OF NASHVILLE...MOVING NORTHEAST AT 35 MPH.

WINDS IN EXCESS OF 30 MPH AND HEAVY DOWNPOURS WILL OCCUR WITH THESE
STORM.

LOCATIONS IMPACTED INCLUDE...
NASHVILLE...MADISON...HENDERSONVILLE...GOODLETTSVILLE...
MILLERSVILLE...FOREST HILLS...OAK HILL...BELLE MEADE...LAKEWOOD...
HERMITAGE...JOELTON...BELLEVUE...OLD HICKORY...ANTIOCH...BERRY
HILL...BEAMAN PARK...WHITES CREEK AND BELLS BEND.

LAT...LON 3606 8662 3605 8688 3605 8693 3604 8695
      3604 8700 3612 8701 3614 8700 3623 8698
      3626 8697 3641 8670 3641 8669 3642 8668
      3646 8661
TIME...MOT...LOC 1806Z 237DEG 32KT 3620 8688

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 1:21 PM CDTSpecial Weather StatementOHXDavidson, Sumner, Wilson39 min
Oct 20, 1:52 PM CDTSpecial Weather StatementOHXTrousdale23 min
Oct 20, 2:16 PM CDTSpecial Weather StatementOHXMacon, Trousdale44 min
Oct 20, 2:35 PM CDTSpecial Weather StatementOHXClay25 min
Oct 20, 5:29 PM CDTSpecial Weather StatementOHXCannon, DeKalb46 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.